TITLE

Prospects for a Central Theory of Partial Differential Equations

AUTHOR(S)
Neuberger, John W.
PUB. DATE
June 2005
SOURCE
Mathematical Intelligencer;Summer2005, Vol. 27 Issue 3, p47
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Presents information on the central theory of partial differential equations (PDE). Illustration of the modern point of view on the existence of zeros (fundamental theorem of algebra) and the practical computation of them numerically; Efforts in finding "closed form" solutions to systems of ordinary differential equations; Requirements for the central theory of PDE.
ACCESSION #
17993746

 

Related Articles

  • On n-weak amenability of a non-unital Banach algebra and its unitization. Yegan, Mohammad Reza // Studia Universitatis Babes-Bolyai, Mathematica;Sep2012, Vol. 57 Issue 3, p405 

    In [2] the authors asked if a non-unital Banach Algebra A is weakly amenable whenever its unitization A# is weakly amenable and whether A# is 2-weakly amenable whenever A is 2-weakly amenable. In this paper we give a partial solutions to these questions.

  • MAXIMUM PRINCIPLE AND EXISTENCE OF POSITIVE SOLUTIONS FOR NONLINEAR SYSTEMS ON RN. Serag, Hassan M.; El-Zahrani, Eada A. // Electronic Journal of Differential Equations;2005, Vol. 2005, p1 

    In this paper, we study the following non-linear system on RN -Δpu = a(x)|u|p-2u + b(x)|u|α|v|βv + f x ∈ RN -Δqv = c(x)|u|α|v|βu + d(x)|v|q-2v + g x ∈ RN lim |x|→ ∞ u(x) = lim |x|→ ∞ v(x) = 0, u, v > 0 in RN where Δpu = div...

  • Remarks on stability of some inhomogeneous functional equations. Brzdęk, Janusz // Aequationes Mathematica;Feb2015, Vol. 89 Issue 1, p83 

    This is an expository paper in which we present some simple observations on the stability of some inhomogeneous functional equations. In particular, we state several stability results for the inhomogeneous Cauchy equation and for the inhomogeneous forms of the Jensen and linear functional equations.

  • Residual a posteriori error estimates for a 3D mortar finite‐element method: the Stokes system. Belhachmi, Z. // IMA Journal of Numerical Analysis;Jul2004, Vol. 24 Issue 3, p521 

    We consider a non‐conforming domain decomposition technique for the discretization of the three‐dimensional Stokes equations by the mortar finite‐element method. Relying on the velocity–pressure formulation of the system, we perform the numerical analysis of residual...

  • A Nested Genetic Algorithm for the Numerical Solution of Non-Linear Coupled Equations in Water Quality Modeling. García, Hermes A.; Guerrero-Bolaño, Francisco J.; Obregón-Neira, Nelson // AIP Conference Proceedings;5/21/2010, Vol. 1233 Issue 1, p1243 

    Due to both mathematical tractability and efficiency on computational resources, it is very common to find in the realm of numerical modeling in hydro-engineering that regular linearization techniques have been applied to nonlinear partial differential equations properly obtained in...

  • Dynamic analysis of an axially translating plate with time-variant length. Lihua Wang; Zhendong Hu; Zheng Zhong // Acta Mechanica;Dec2010, Vol. 215 Issue 1-4, p9 

    The linear dynamic analysis of a translating cantilever plate model characterized by time-variant length and axial velocity is investigated. A length-dependent governing partial differential equation (PDE) of motion is formulated by the extended Hamilton's principle based on Kirchhoff-Love plate...

  • Differential characteristic set algorithm for the complete symmetry classification of partial differential equations. Temuer, Chaolu; Yu-shan Bai // Applied Mathematics & Mechanics;May2009, Vol. 30 Issue 5, p595 

    In this paper, we present a differential polynomial characteristic set algorithm for the complete symmetry classification of partial differential equations (PDEs) with some parameters. It can make the solution to the complete symmetry classification problem for PDEs become direct and systematic....

  • Rank-one convex hulls in. Székelyhidi, Jr., László // Calculus of Variations & Partial Differential Equations;Mar2005, Vol. 22 Issue 3, p253 

    We study the rank-one convex hull of compact sets. We show that ifKcontains no two matrices whose difference has rank one, and ifKcontains no four matrices forming aT4 configuration, then the rank-one convex hullKrc is equal toK. Furthermore, we give a simple numerical criterion for testing...

  • Normality conditions for the matrix operator $$X \rightarrow AX + X^{*}B$$. Ikramov, Kh. // Calcolo;Dec2015, Vol. 52 Issue 4, p495 

    The operator defined by the left-hand side of the matrix equation is not linear in the space of complex matrices $$X$$ . However, it becomes a linear operator if every matrix $$X$$ is replaced by the pair of real matrices of the same size, namely, by its real and imaginary parts. Introducing an...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics